Missouri, 2015Flooding and Heavy Rain in Missouri, March 13 to 15, 2015
March 13 to 15, 2015 · NWS PAH · 8 events in 6 counties and zones
Two consecutive heavy rain events, combined with snowmelt from the March 4th storm, produced some localized flooding. On the 10th and 11th, widespread showers produced average rainfall amounts around one inch, with isolated places reporting near two inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two consecutive heavy rain events, combined with snowmelt from the March 4th storm, produced some localized flooding. On the 10th and 11th, widespread showers produced average rainfall amounts around one inch, with isolated places reporting near two inches. Between the 12th and 14th, a storm system developed in east Texas and phased with an upper-level trough moving east through the upper Mississippi Valley. Widespread moderate to heavy rain produced rain totals between 2 and 4 inches, with locally higher amounts in the hilly terrain of southeast Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 13, 12:04 PM CST, 11 minutes earlier.
Area forecast discussion, Mar 13, 12:04 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
104 PM CDT FRI MAR 13 2015
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 1253 PM CDT FRI MAR 13 2015
ONGOING RAIN EVENT IS ON TRACK. CATEGORICAL/NEAR CERTAIN RAIN WILL
CONTINUE OFF AND ON THROUGH TONIGHT BEFORE BEGINNING TO TAPER OFF
TOMORROW. ELEVATED INSTABILITY STILL COULD PACK A RUMBLE OF
THUNDER...MAINLY SOUTH THIS PM/EARLY EVENING. FLOOD WATCH RUNS
THRU 12Z TMRW...AND QPF THUS FAR IS MORE OR LESS ON TRACK. SOME
HIGHER TOTALS ARE OCCURRING IN SEMO/SIL (NW PTNS FA)...WITH 2-3"
ALREADY AND MORE TO COME...TAPERING TO 1-2' TOWARD THE OHIO RIVER
AND LESS THAN 1" THUS FAR SOUTH OF THERE (AVERAGES). ANOTHER 1-2"
TOTAL IS EXPECTED AND THIS WILL CAUSE SOME ADDITIONAL FLOOD
WARNING ISSUANCES. NEW MODELS ARGUE ON LENGTH OF TIME RAIN WILL
LINGER...BUT ALL SYNC ON A LINGERING EFFECT SO WE'LL TAPER CHANCES
BUT NOT ELIMINATE THEM ALTOGETHER TMRW. INSTEAD WE'LL GO DRY TMRW
NITE...LEADING INTO A RETURN TO SUNSHINE AND BEGINNING OF A DRY
PERIOD THAT SHOULD START SUNDAY. FORECAST SEASONAL TEMPS ADJUSTED
FOR SKY/RAIN.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 346 AM CDT FRI MAR 13 2015
A DRY WEST TO NORTHWEST FLOW PATTERN WILL PREVAIL DURING THE FIRST
HALF OF THE NEW WEEK AS HIGH PRESSURE BUILDS IN. THE NEXT FRONTAL
PASSAGE IS STILL EXPECTED FROM LATE MONDAY INTO EARLY TUESDAY. THE
MAIN IMPACT WILL BE AN INCREASE IN CLOUDS...AS RAIN CHANCES REMAIN
TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME.
AS THE UPPER FLOW PATTERN FLATTENS BY MID WEEK...SOUTHERN STREAM
SHORTWAVE ENERGY STREAMING FROM THE SOUTHERN PLAINS WILL BRING OUR
NEXT CHANCE FOR RAIN BY WEDNESDAY NIGHT AND THURSDAY. MODELS SUGGEST
ANY PRECIPITATION DURING THIS TIME SHOULD REMAIN ON THE LIGHT SIDE.
TEMPERATURES MORE IN LINE WITH SEASONAL NORMS ARE EXPECTED THROUGH
THE PERIOD. AFTER HIGHS IN THE UPPER 60S ON MONDAY...HIGHS TUESDAY
THROUGH THURSDAY ARE FORECAST IN THE MID TO UPPER 50S. LOWS WILL
GENERALLY BE IN THE UPPER 30S TO LOWER 40S...EXCEPT LOWER TO MID 30S
TUESDAY NIGHT IN THE WAKE OF MONDAY NIGHTS FRONTAL PASSAGE.
&&
.AVIATION...
ISSUED AT 1253 PM CDT FRI MAR 13 2015
IFR CIGS WILL BE THE RULE...THOUGH TEMPORARY IMPROVEMENT TO MVFR
FOR SHORT LIVED TIMES IS POSSIBLE. SIMILARLY...MVFR TO OCCASIONAL
IFR VSBYS WILL OCCUR IN A NEAR CONTINUOM OF RAIN THRU THE
EFFECTIVE VALID TIME. WINDS WILL REMAIN SOUTHEASTERLY OR SOUTHERLY
TONITE...THEN SHIFT TO NORTHERLY DURING THE PLANNING PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH THROUGH SATURDAY MORNING FOR ILZ075>078-080>094.
MO...FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ076-086-087-100-
107>112-114.
IN...FLOOD WATCH THROUGH SATURDAY MORNING FOR INZ081-082-085>088.
KY...FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ001>022.
&&Hazardous weather outlook, Mar 13, 2:55 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CDT FRI MAR 13 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
355 AM CDT FRI MAR 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FOUR STATE REGION
THROUGH TONIGHT.
ISOLATED THUNDERSTORMS CANNOT BE RULED OUT MAINLY ACROSS SOUTHEAST
MISSOURI INTO WEST KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT IN WITH RAINFALL AMOUNTS AND IF
FLOODING IS OBSERVED.
In the hours before
Special weather statement, Mar 13, 6:16 AM CST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
716 AM CDT FRI MAR 13 2015
ILZ075>078-080>094-MOZ076-086-087-100-107>112-114-131430-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-
NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
716 AM CDT FRI MAR 13 2015
MANY AREAS IN SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS HAVE
ALREADY PICKED UP 1/2 TO JUST OVER 1 INCH OF RAINFALL OVERNIGHT.
RADAR AT 715 AM SHOWED SHOWERS WILL CONTINUE TO DEVELOP AND MOVE
NORTH NORTHEAST ACROSS THE AREA TODAY.
REMEMBER A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. AREAL FLOOD
WARNINGS MAY BE REQUIRED AS WE GO THROUGH THE DAY. DO NOT DRIVE
ACROSS WATER COVERED ROADS.
Local storm report, Mar 13, 10:35 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1135 AM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN WARE 37.45N 89.39W
03/13/2015 M2.00 INCH UNION IL TRAINED SPOTTER
RAINFALL TOTAL SINCE RAIN BEGAN. DITCHES NEARLY FULL.
&&
DAVIDHLocal storm report, Mar 13, 11:12 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1212 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN ELLSINORE 36.93N 90.75W
03/13/2015 M2.10 INCH CARTER MO PUBLIC
TOTAL RAINFALL SO FAR
&&
DAVIDHLocal storm report, Mar 13, 11:16 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1216 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HEAVY RAIN 2 SW CHRISTOPHER 37.95N 89.08W
03/13/2015 M3.00 INCH FRANKLIN IL PUBLIC
TOTAL RAINFALL SO FAR
&&
DAVIDHLocal storm report, Mar 13, 11:30 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HEAVY RAIN POPLAR BLUFF 36.76N 90.41W
03/13/2015 M2.24 INCH BUTLER MO TRAINED SPOTTER
STORM TOTAL. SMALL STREAMS NEAR BANKFULL.
&&
DAVIDHLocal storm report, Mar 13, 11:31 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HEAVY RAIN 1 NNE CAPE GIRARDEAU 37.32N 89.54W
03/13/2015 M2.33 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
STORM TOTAL
&&
DAVIDHFlood, Wayne
- When
- March 13, 12:15 PM CST to March 14, 6:00 AM CST
- Where
- Wayne County, 1.29 mi ENE of Shook to 0.82 mi ESE of Shook
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.058, -90.299
A water rescue was conducted on County Road 505 near Shook, where a small SUV was stalled in floodwater. Emergency crews used ropes to rescue two women and two children, who were uninjured. The vehicle was stranded in about two feet of water on a low water bridge. County Road 505 was closed due to flooding in the Lost Creek area. Elsewhere, water was over Route TT in several locations in the southern part of the county.
Heavy Rain, Cape Girardeau
- When
- March 13, 5:00 PM CST to 9:00 PM CST
- Where
- Cape Girardeau County, Cape Girardeau to Randles
- Reported by
- Public
- Coordinates
- 37.300, -89.530
The storm-total rainfall at Cape Girardeau by early evening was 3.25 inches, with rain still falling. Highway P was covered by water for at least a quarter-mile stretch near Randles.
Flood, Carter
- When
- March 13, 5:00 PM CST to March 14, 4:00 AM CST
- Where
- Carter County, Ellsinore to 4.45 mi SE of Ellsinore
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.930, -90.750
The storm-total rainfall was 4.32 inches at Ellsinore. Route K was closed by flooding of Ten Mile Creek.
Flood, Stoddard
- When
- March 13, 5:00 PM CST to March 14, 4:00 AM CST
- Where
- Stoddard County, Dudley to Bloomfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.780, -90.100
Route K was closed by flooding of the Castor River. Storm-total rainfall was 2.25 inches at Dudley.
Flood, Ripley
- When
- March 13, 5:00 PM CST to March 14, 4:00 AM CST
- Where
- Ripley County, 1.3 mi NNE of Torch to 1.66 mi N of Flatwoods
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.548, -90.674
Route K was closed at Beaver Dam Creek, and Route H was closed near the Little Black River.
Flood, Butler
- When
- March 13, 10:45 PM CST to March 15, 5:45 PM CST
- Where
- Butler County, Poplar Bluff to 1.74 mi ESE of Poplar Bluff
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 36.750, -90.400
Minor flooding occurred on the Black River. At the Poplar Bluff river gage, the river crested at 17.59 feet on the 14th. Flood stage is 16 feet. Low-lying woods and fields near the river were inundated. Hillcrest Park in Poplar Bluff was affected.
Flood, Wayne
- When
- March 14, 9:45 AM CST to March 15, 12:15 AM CST
- Where
- Wayne County, 3.56 mi N of Silva to 2.75 mi SE of Silva
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 37.221, -90.529
Minor flooding occurred on the St. Francis River. At the river gage on Route 34 east of Patterson, the river crested at 17.21 feet on the 14th. Flood stage is 16 feet. Low-lying woods and fields near the river were inundated.
Heavy Rain, Butler
- When
- March 14, 1:15 PM CST
- Where
- Butler County, 7 mi NW of Poplar Bluff
- Reported by
- Trained Spotter
- Coordinates
- 36.822, -90.490
The storm-total rainfall was 4.27 inches.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, March 13 to 15, 20152 deaths · 6 injured · 3 events
- Flooding in Illinois, March 13 to 31, 20151 death · $10,000 · 5 events
- Flooding in Kentucky, March 13 to 16, 2015$40,000 · 2 events
- Flood and Heavy Rain in Illinois, March 13 to 15, 2015$30,000 · 6 events
- Flooding in Ohio, March 13 to 16, 2015$30,000 · 2 events
- Flooding in Arkansas, March 13 to 31, 20159 events
- Flooding in Missouri, March 13 to 14, 20159 events
- Flooding in Arkansas, March 13, 20156 events
- Flooding and Heavy Rain in Kentucky, March 13 to 14, 20153 events
- Heavy Rain in Indiana, March 13 to 14, 20153 events
- Flooding in Arkansas, March 13, 20152 events
- Flood in Tennessee, March 13, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562295, 562321, 562373, 562374, 562375, 563131, 563137, 562317.